MAUDE Adverse Event Report: STRYKER GMBH DISTAL POSTERIOR MEDIAL HUMERUS PLATE VARIAX FOR LEFT HUMERUS 3 HOLE / L80MM; PLATE, FIXATION, BONE

STRYKER GMBH DISTAL POSTERIOR MEDIAL HUMERUS PLATE VARIAX FOR LEFT HUMERUS 3 HOLE / L80MM; PLATE, FIXATION, BONE
Catalog Number 629303S
Medical Device Problem Codes Positioning Failure (1158); Device Damaged by Another Device (2915)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 08/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
As reported: "during surgery, the locking screw did not lock to the plate.The screw was exchanged to a new one, but the situation was not changed.Because the hole of the plate was looked clearly bigger than the other holes and a debris was found, the plate was also exchanged to a new one.The procedure was finished without other problem." no surgical delay or adverse consequences were reported.
 
Additional Manufacturer Narrative
The reported event could be confirmed.Based on investigation, the root cause was attributed to be user related.The failure was caused by inadequate force during screw insertion.The device inspection revealed the following: note that the two mentioned screws were not returned for investigation.Tests using sample screws have shown that 2.7mm as well as 3.5mm screws could be inserted and locked accordingly, despite visible traces from previously inserted locking screws.Except into one screw hole as this particular hole was indeed badly damaged.A close up of the back view of the baldly damaged screw hole clearly revealed that almost the entire material of the locking notch has been torqued off during screw insertion.This clearly indicates that far too much mechanical force had been applied during screw insertion / final tightening.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If any further information is provided, the investigation report will be updated.
 
Event or Problem Description

Brand Name
DISTAL POSTERIOR MEDIAL HUMERUS PLATE VARIAX FOR LEFT HUMERUS 3 HOLE / L80MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key9099649
Report Number0008031020-2019-01295
Device Sequence Number16741233
Product Code HRS
UDI-Device Identifier07613327082920
UDI-Public07613327082920
Combination Product (Y/N)N
PMA/510(K) Number
K141677
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2021
Device Catalogue Number629303S
Device Lot NumberV18639
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/15/2019
Initial Date Received by Manufacturer 08/28/2019
Supplement Date Received by Manufacturer11/26/2019
Initial Report FDA Received Date09/20/2019
Supplement Report FDA Received Date12/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1